MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112640
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
Date of Event 03/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including hernia recurrence and bowel incarceration.The patient's attorney also alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event is provided as a best estimate ((b)(6) 2017).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2007.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).It is alleged that from (b)(6) 2017, the patient began to suffer from pain, recurrence and bowel incarceration.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2007.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).It is alleged that from (b)(6) 2017, the patient began to suffer from pain, recurrence and bowel incarceration.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per op notes, "patient had a direct inguinal hernia in the floor.A bard flat mesh (device #1) was placed using prolene sutures." (b)(6) 2017 - patient was diagnosed with incarcerated right inguinal hernia thereby underwent open repair with the removal of mesh (device #1) and implant of perfix plug (device #2).Per op notes, "a significant amount of scar was encountered.The previous mesh which appeared to be placed in an overlay fashion was excised.Then a perfix plug (device #2) was placed.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including hernia recurrence and bowel incarceration.The patient's attorney also alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12131319
Report Number1213643-2021-05807
Device Sequence Number3565212
Product Code FTL
UDI-Device Identifier00801741016493
UDI-Public(01)00801741016493(10)43EQD018
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112640
Device Lot Number43EQD018
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age35 YR
Patient SexFemale
Patient Weight63 KG